# SDR 97ZZZX4579

- Difficulty date: October 10, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5040Q
- Make and model: Cessna 402B
- Aircraft serial: 402B0347
- Engine: Cont TSIO520E
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 646652A1
- Condition: Separation
- Location: Nr 1 Cylinder
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

DURING NORMAL FLIGHT, PILOT NOTICED LEFT ENGINE RUNNING ROUGH AND RETURNED TO POINT OF DEPARTURE.  DETERMINED THE NR 1 CYLINDER ON THE LEFT ENGINE HAD SEPARATED THE HEAD FROM THE BARREL.  SUBMITTER SUGGESTED FROM PAST EXPERIENCE, THIS IS TYPICAL OF A TCM TSIO520 CYLINDER AND STATES THE ONLY COURSE OF ACTION THAT CAN BE TAKEN IS THOROUGH 50/100 HOUR INSPECTIONS.
